Alert archive / Iowa / Winter Storm Warnings in 2005
Winter Storm Warning 6, NWS Des Moines, IA
NWS Des Moines, IA issued this winter storm warning at Dec 13, 2005, 3:54 PM CST for 16 counties in Iowa. It took effect at Dec 14, 2005, 12:00 AM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2005, 3:54 PM CST (21:54 UTC)
- In effect from
- Dec 14, 2005, 12:00 AM CST
- Expired
- Dec 14, 2005, 4:04 AM CST
- In force
- 4 hr
- Issued by
- NWS Des Moines, IA
Counties Black Hawk County, IA, Bremer County, IA, Butler County, IA, Cerro Gordo County, IA, Emmet County, IA, Franklin County, IA, Grundy County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 128 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.9 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KDMX 132154 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 354 PM CST TUE DEC 13 2005 ...ANOTHER ROUND OF WINTER WEATHER TO AFFECT CENTRAL IOWA... .A STORM SYSTEM WILL MOVE EAST ACROSS THE UPPER MIDWEST OVERNIGHT INTO WEDNESDAY. A RAIN SNOW MIX EARLY THIS EVENING WILL QUICKLY CHANGE OVER TO ALL SNOW. EXPECT AREAS OF BLOWING SNOW OVERNIGHT. STORM TOTAL SNOWFALL UP TO 8 INCHES IS EXPECTED BY WEDNESDAY EVENING IN NORTH CENTRAL IOWA. IAZ005>007-016-017-024>028-036>039-140600- /O.UPG.KDMX.WS.A.0008.051214T0800Z-051215T1200Z/ /O.NEW.KDMX.WS.W.0006.051214T0600Z-051215T0000Z/ KOSSUTH-WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-HUMBOLDT-WRIGHT- FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- INCLUDING THE CITIES OF...ALGONA...FOREST CITY...NORTHWOOD... GARNER...MASON CITY...HUMBOLDT...CLARION...HAMPTON...ALLISON... WAVERLY...WEBSTER CITY...ELDORA...GRUNDY CENTER...WATERLOO 354 PM CST TUE DEC 13 2005 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. EXPECT A MIX OF RAIN AND SNOW...AND POSSIBLY SLEET FOR A BRIEF PERIOD EARLY THIS EVENING. PRECIPITATION WILL CHANGE OVER TO ALL SNOW BY MIDNIGHT. A SOUTHERLY WIND AT 15 TO 25 MPH WILL PRODUCE AREAS OF BLOWING SNOW DURING THE THE OVERNIGHT HOURS. BE PREPARED FOR REDUCED VISIBILITIES...AS WELL AS DRIFTING SNOW ACROSS ROADWAYS. STORM TOTAL SNOWFALL OF 6 TO 8 INCHES IS EXPECTED BY WEDNESDAY EVENING. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ IAZ004-015-140600- /O.NEW.KDMX.WS.W.0006.051214T0600Z-051215T0000Z/ EMMET-PALO ALTO- INCLUDING THE CITIES OF...ESTHERVILLE...EMMETSBURG 354 PM CST TUE DEC 13 2005 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST WEDNESDAY. EXPECT A MIX OF RAIN AND SNOW...AND POSSIBLY SLEET FOR A BRIEF PERIOD EARLY THIS EVENING. PRECIPITATION WILL CHANGE OVER TO ALL SNOW BY MIDNIGHT. A SOUTHERLY WIND AT 15 TO 25 MPH WILL PRODUCE AREAS OF BLOWING SNOW DURING THE THE OVERNIGHT HOURS. BE PREPARED FOR REDUCED VISIBILITIES...AS WELL AS DRIFTING SNOW ACROSS ROADWAYS. STORM TOTAL SNOWFALL OF 6 TO 8 INCHES IS EXPECTED BY WEDNESDAY EVENING. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ IAZ035-050-140600- /O.UPG.KDMX.WS.A.0008.051214T0800Z-051215T1200Z/ /O.NEW.KDMX.SB.Y.0002.051214T0600Z-051215T0000Z/ WEBSTER-TAMA- INCLUDING THE CITIES OF...FORT DODGE...TOLEDO 354 PM CST TUE DEC 13 2005 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. EXPECT A MIX OF RAIN AND SNOW...AND POSSIBLY SLEET FOR A BRIEF PERIOD EARLY THIS EVENING. PRECIPITATION WILL CHANGE OVER TO ALL SNOW AROUND MID EVENING. A SOUTHERLY WIND AT 15 TO 20 MPH WILL PRODUCE AREAS OF BLOWING SNOW DURING THE THE OVERNIGHT HOURS. BE PREPARED FOR REDUCED VISIBILITIES...AS WELL AS DRIFTING SNOW ACROSS ROADWAYS. STORM TOTAL SNOWFALL OF 4 TO 6 INCHES IS EXPECTED BY WEDNESDAY EVENING. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ IAZ023-033-034-044>049-057>062-140600- /O.NEW.KDMX.SB.Y.0002.051214T0600Z-051215T0000Z/ POCAHONTAS-SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-BOONE-STORY- MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK- INCLUDING THE CITIES OF...POCAHONTAS...SAC CITY...ROCKWELL CITY... DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN... AUDUBON...GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...GRINNELL 354 PM CST TUE DEC 13 2005 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST WEDNESDAY. EXPECT A MIX OF RAIN AND SNOW...AND POSSIBLY SLEET FOR A BRIEF PERIOD EARLY THIS EVENING. PRECIPITATION WILL CHANGE OVER TO ALL SNOW AROUND MIDNIGHT. A SOUTHERLY WIND AT 15 TO 20 MPH WILL PRODUCE AREAS OF BLOWING SNOW DURING THE THE OVERNIGHT HOURS. BE PREPARED FOR REDUCED VISIBILITIES...AS WELL AS DRIFTING SNOW ACROSS ROADWAYS. STORM TOTAL SNOWFALL OF 3 TO 6 INCHES IS EXPECTED BY WEDNESDAY EVENING. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ KINNEY
2 follow-up statements
000 WWUS43 KDMX 140256 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 856 PM CST TUE DEC 13 2005 ...ANOTHER ROUND OF WINTER WEATHER TO AFFECT CENTRAL IOWA... .A STORM SYSTEM WILL MOVE EAST ACROSS THE UPPER MIDWEST OVERNIGHT INTO WEDNESDAY. A RAIN SNOW MIX WILL CHANGE OVER TO ALL SNOW DURING THE NIGHT. EXPECT AREAS OF BLOWING SNOW LATE TONIGHT. STORM TOTAL SNOWFALL UP TO 8 INCHES IS EXPECTED BY WEDNESDAY EVENING IN PARTS OF NORTH CENTRAL IOWA. IAZ004>007-015>017-024>028-036>039-141100- /O.EXT.KDMX.WS.W.0006.051214T0300Z-051215T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY- BLACK HAWK- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...HUMBOLDT... CLARION...HAMPTON...ALLISON...WAVERLY...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO 856 PM CST TUE DEC 13 2005 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 6 PM CST WEDNESDAY... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 6 PM CST WEDNESDAY. EXPECT SNOW...MIXED WITH RAIN AT TIMES AND...POSSIBLY SOME SLEET OR FREEZING RAIN BRIEFLY UNTIL AROUND 3 AM. PRECIPITATION WILL CHANGE OVER TO ALL SNOW BY 3 AM. A SOUTHERLY WIND AT 15 TO 25 MPH WILL PRODUCE AREAS OF BLOWING SNOW BY DAYBREAK INTO THE DAY WEDNESDAY. BE PREPARED FOR REDUCED VISIBILITIES...AS WELL AS DRIFTING SNOW ACROSS ROADWAYS. STORM TOTAL SNOWFALL OF 5 TO 8 INCHES IS EXPECTED BY WEDNESDAY EVENING. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ IAZ023-033>035-044>050-057>062-141100- /O.EXT.KDMX.SB.Y.0002.051214T0300Z-051215T0000Z/ POCAHONTAS-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-GREENE-BOONE- STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK- INCLUDING THE CITIES OF...POCAHONTAS...SAC CITY...ROCKWELL CITY... FORT DODGE...DENISON...CARROLL...JEFFERSON...BOONE...AMES... MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...NEWTON...GRINNELL 856 PM CST TUE DEC 13 2005 ...SNOW AND BLOWING SNOW ADVISORY NOW IN EFFECT UNTIL 6 PM CST WEDNESDAY... THE SNOW AND BLOWING SNOW ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST WEDNESDAY. EXPECT A MIX OF RAIN AND SNOW...POSSIBLY MIXED WITH SOME SLEET AT TIMES THROUGH MIDNIGHT. PRECIPITATION WILL CHANGE OVER TO ALL SNOW BETWEEN MIDNIGHT AND 3 AM. A SOUTHERLY WIND AT 15 TO 20 MPH WILL PRODUCE AREAS OF BLOWING SNOW DURING THE THE OVERNIGHT HOURS. BE PREPARED FOR REDUCED VISIBILITIES...AS WELL AS DRIFTING SNOW ACROSS ROADWAYS. STORM TOTAL SNOWFALL OF 2 TO 4 INCHES...WITH SPOTTY 5 INCHES AMOUNTS...IS EXPECTED BY WEDNESDAY EVENING. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$
000 WWUS43 KDMX 141004 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 404 AM CST WED DEC 14 2005 ...SNOW CONTINUED TO FALL OVER MUCH OF IOWA... .THE WEATHER SYSTEM THAT HAS BROUGHT SNOW TO MUCH OF THE STATE CONTINUED TO MOVE SLOWLY EASTWARD EARLY TODAY AND HAS DECREASED IN INTENSITY. THE SURFACE LOW PRESSURE SYSTEM NOW IN KANSAS IS FORECAST TO MOVE NORTHEAST TODAY AND SNOW IS EXPECTED TO DIMINISH QUICKLY DURING THE AFTERNOON. IAZ004>007-015>017-024>028-036>039-141815- /O.CAN.KDMX.WS.W.0006.000000T0000Z-051215T0000Z/ /O.NEW.KDMX.SN.Y.0006.051214T1004Z-051214T2200Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY- BLACK HAWK- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...HUMBOLDT... CLARION...HAMPTON...ALLISON...WAVERLY...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO 404 AM CST WED DEC 14 2005 ...WINTER STORM WARNING IS CANCELLED... ...SNOW ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. THE WINTER STORM WARNING HAS BEEN CANCELLED. SNOW IS FORECAST TO CONTINUE WITH ADDITIONAL ACCUMULATIONS OF 3 TO 5 INCHES BEFORE ENDING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IAZ023-033>035-141815- /O.CAN.KDMX.SB.Y.0002.000000T0000Z-051215T0000Z/ /O.NEW.KDMX.SN.Y.0006.051214T1004Z-051214T2200Z/ POCAHONTAS-SAC-CALHOUN-WEBSTER- INCLUDING THE CITIES OF...POCAHONTAS...SAC CITY...ROCKWELL CITY... FORT DODGE 404 AM CST WED DEC 14 2005 ...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED... ...SNOW ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. THE SNOW AND BLOWING SNOW ADVISORY HAS BEEN CANCELLED. SNOW IS FORECAST TO CONTINUE WITH ADDITIONAL ACCUMULATIONS OF AROUND 3 INCHES BEFORE ENDING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IAZ044>050-057>062-141115- /O.CAN.KDMX.SB.Y.0002.000000T0000Z-051215T0000Z/ CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK- INCLUDING THE CITIES OF...DENISON...CARROLL...JEFFERSON...BOONE... AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...ADEL... DES MOINES...NEWTON...GRINNELL 404 AM CST WED DEC 14 2005 ...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE SNOW AND BLOWING SNOW ADVISORY. SNOW IS EXPECTED WITH ADDITIONAL ACCUMULATIONS OF ONE OR TWO INCHES. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this winter storm warning went out at Dec 13, 2:45 PM CST, 1 hour 9 minutes earlier.
Area forecast discussion, Dec 13, 2:45 PM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 245 PM CST TUE DEC 13 2005 .DISCUSSION... R/S CHNG OVR WILL BE A LTL SLOWER THAN XPCTED EARLIER, BUT FASTER THAN MODELS INDICATE. NW AND N CNTRL IA CHNGG OVR ATTM AND WILL BEGIN HEADLINES AT 03Z. DRY SLOW PUNCHING IN AND WILL DEC INTENSITIES FAIRLY QUICKLY WITH ALL SIG INTENSITIES FM FIRST S/WV E OF CWA BY 12Z. SHAVED A LTL OFF OF AMTS, BUT OTRW NO BIG CHNGS. && .DMX WATCHES/WARNINGS/ADVISORIES...WINTER STORM WARNING NORTH OF A WATERLOO TO EMMETSBURG LINE 9 PM TONIGHT THROUGH 6 PM ON WEDNESDAY. SNOW AND BLOWING SNOW ADVISORY ALONG AND NORTH OF INTERSTATE 80 AND SOUTH OF THE WATERLOO TO EMMETSBURG LINE 9 PM TONIGHT THROUGH 6 PM ON WEDNESDAY. &&
Hazardous weather outlook, Dec 13, 9:21 AM CST, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 921 AM CST TUE DEC 13 2005 IAZ033-044-045-049-057>062-070>075-081>086-092>097-141215- SAC-CRAWFORD-CARROLL-MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 921 AM CST TUE DEC 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA MAINLY ALONG AND SOUTH OF HIGHWAY 30. .DAY ONE...TODAY AND TONIGHT RAIN WILL BEGIN OVER THE AREA THIS EVENING AND CHANGE OVER TO SNOW AFTER MIDNIGHT MAINLY FROM THE INTERSTATE 80 CORRIDOR NORTH TO HIGHWAY 30. ACCUMULATIONS ARE EXPECTED TO BE LIGHT BUT ROADS AND WALKWAYS WILL BECOME SLICK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SNOW WILL CONTINUE TO FALL WEDNESDAY THROUGH WEDNESDAY NIGHT. ACCUMULATIONS WILL VARY FROM ONE TO THREE INCHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED HOWEVER SNOWFALL REPORTS ARE ALWAYS APPRECIATED. IAZ004-015-023-034-046>048-141215- EMMET-PALO ALTO-POCAHONTAS-CALHOUN-GREENE-BOONE-STORY- 921 AM CST TUE DEC 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA MAINLY ALONG AND NORTH OF HIGHWAY 30. .DAY ONE...TODAY AND TONIGHT RAIN WILL BEGIN OVER THE AREA THIS EVENING AND CHANGE OVER TO SNOW AFTER MIDNIGHT. ACCUMULATIONS OF ONE TO TWO INCHES ARE EXPECTED. ROADS AND WALKWAYS WILL ONCE AGAIN BECOME SLICK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SNOW WILL CONTINUE TO FALL WEDNESDAY THROUGH WEDNESDAY NIGHT. ACCUMULATIONS WILL VARY FROM ONE TO THREE INCHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED HOWEVER SNOWFALL REPORTS ARE ALWAYS APPRECIATED. IAZ005>007-016-017-024>026-035>037-141215- KOSSUTH-WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-HUMBOLDT-WRIGHT- FRANKLIN-WEBSTER-HAMILTON-HARDIN- 921 AM CST TUE DEC 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA MAINLY ALONG AND NORTH OF HIGHWAY 20. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WATCH IS IN EFFECT LATE TONIGHT. RAIN WILL BEGIN OVER THE AREA THIS EVENING AND CHANGE OVER TO SNOW BY MIDNIGHT. ACCUMULATIONS OF UP TO TWO INCHES ARE EXPECTED. THE WIND WILL ALSO INCREASE AND CAUSE BLOWING AND DRIFTING SNOW. CONDITIONS WILL QUICKLY DETERIORATE AS ROADS AND WALKWAYS BECOME SLICK AND SNOW PACKED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FOR WEDNESDAY AND WEDNESDAY NIGHT A WINTER STORM WATCH WILL CONTINUE TO BE IN EFFECT. SNOW WILL CONTINUE WITH ADDITIONAL SNOWFALL AMOUNTS OF 2 TO 4 INCHES. THE WIND WILL ALSO CONTINUE TO CAUSE BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED HOWEVER SNOWFALL REPORTS ARE ALWAYS APPRECIATED. IAZ027-028-038-039-050-141215- BUTLER-BREMER-GRUNDY-BLACK HAWK-TAMA- 921 AM CST TUE DEC 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WATCH IS IN EFFECT FOR LATE TONIGHT. RAIN WILL BEGIN OVER THE AREA THIS EVENING AND CHANGE OVER TO SNOW BY MIDNIGHT ACCUMULATIONS OF UP TO TWO INCHES ARE EXPECTED. THE WIND WILL ALSO INCREASE AND CAUSE BLOWING AND DRIFTING SNOW. CONDITIONS WILL QUICKLY DETERIORATE AS ROADS AND WALKWAYS BECOME SLICK AND SNOW PACKED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FOR WEDNESDAY AND WEDNESDAY NIGHT A WINTER STORM WATCH WILL CONTINUE TO BE IN EFFECT. SNOW WILL CONTINUE WITH ADDITIONAL SNOWFALL AMOUNTS OF 2 TO 4 INCHES. THE WIND WILL ALSO CONTINUE TO CAUSE BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED HOWEVER SNOWFALL REPORTS ARE ALWAYS APPRECIATED. FAB/KINNEY
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 9:55 PM CST | Dense Fog Advisory | DMX | Boone, Calhoun, Cerro Gordo, Emmet, Franklin, Greene and 12 more | 10 hr |
| Dec 13, 4:10 AM CST | Winter Storm Watch | DMX | Black Hawk, Bremer, Butler, Cerro Gordo, Franklin, Grundy and 10 more | 12 hr |
| Dec 13, 3:54 PM CST | Snow and Blowing Snow Advisory | DMX | Audubon, Boone, Calhoun, Carroll, Crawford, Dallas and 11 more | 12 hr |
Nearby
Winter Storm Warnings in Iowa, 2005Every winter storm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.